MAUDE Adverse Event Report: US SURGICAL PUERTO RICO ENDO SHEARS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

US SURGICAL PUERTO RICO ENDO SHEARS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 176643
Medical Device Problem Codes Mechanical Problem (1384); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during general laparoscopic procedure, while cutting of tissue, the device sheers would not open.It was also noted that the device did not grasp properly.Another sheer was opened and the case continued without incident.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.A visual inspection of the returned product noted that the jaws were returned open.Jaws were cleaned and inspected under a microscope.No nicks were observed on the cutting edge of the jaws of the device.One jaw of the device was observed to be bent beyond the other side of the jaw.A functional evaluation found that the device jaws could not be closed, handle actuation was also impeded by jaws not closing.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Replication of the reported condition may occur when the jaw of the device is subjected to excessive manipulation or leveraging forces which would result in deformation of the jaws, change in jaw configuration and/or jaw operating mechanisms.This damage would prevent the device from functioning properly.The root cause of the observed damage was due to the product not being used as intended which caused or contributed to the reported condition.No further actions have been deemed necessary at this time.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDO SHEARS
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key8828040
Report Number2647580-2019-03868
Device Sequence Number14071256
Product Code GEI
UDI-Device Identifier10884523000733
UDI-Public10884523000733
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K951589
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model Number176643
Device Catalogue Number176643
Device Lot NumberP8D1238X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2019
Initial Date Received by Manufacturer 07/09/2019
Supplement Date Received by Manufacturer08/08/2019
Initial Report FDA Received Date07/25/2019
Supplement Report FDA Received Date08/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1